Alert archive / Georgia / River Flood Warnings in 2011
River Flood Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Apr 4, 2011, 9:26 AM EDT for Screven County, Georgia; Allendale County, South Carolina. It took effect at Apr 5, 2011, 2:00 AM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 9:26 AM EDT (13:26 UTC)
- In effect from
- Apr 5, 2011, 2:00 AM EDT
- Expired
- Apr 7, 2011, 1:29 AM EDT
- In force
- 47 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Savannah River at Burton's Ferry (BFYG1). The gauge peaked at 15.17 ft at Apr 5, 2011, 7:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02197500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
979 WGUS42 KCHS 041326 FLWCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 926 AM EDT MON APR 4 2011 GAC251-SCC005-051326- /O.NEW.KCHS.FL.W.0004.110405T0300Z-110407T1200Z/ /BFYG1.1.ER.110405T0300Z.110405T1800Z.110407T0000Z.NO/ 926 AM EDT MON APR 4 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR THE SAVANNAH RIVER AT BURTONS FERRY. * FROM THIS EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM MONDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 15.3 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 15.0 FEET...FLOODING OF SOME ADJACENT AGRICULTURAL LANDS OCCURS. MOST BOAT RAMPS ALONG THE RIVER ARE UNUSABLE. $$ GAC103-251-SCC049-053-051326- /O.NEW.KCHS.FL.W.0005.110405T0000Z-000000T0000Z/ /CLYG1.1.ER.110405T0000Z.110409T0600Z.000000T0000Z.NO/ 926 AM EDT MON APR 4 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR THE SAVANNAH RIVER NEAR CLYO. * AT 9 AM MONDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 12.9 FEET BY EARLY SATURDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 11.0 FEET...THE BACK YARDS OF SEVERAL HOMES ON TOM GOETHE ROAD FLOOD. $$
5 follow-up statements
228 WGUS82 KCHS 050044 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 844 PM EDT MON APR 4 2011 GAC267-279-060044- /O.CON.KCHS.FL.W.0003.000000T0000Z-110406T1200Z/ /REDG1.1.ER.110402T0730Z.110403T1615Z.110406T0000Z.NO/ 844 PM EDT MON APR 4 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 8 PM MONDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE TOMORROW EVENING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$ GAC251-SCC005-060044- /O.EXT.KCHS.FL.W.0004.110405T0600Z-110407T1200Z/ /BFYG1.1.ER.110405T0600Z.110405T1800Z.110407T0000Z.NO/ 844 PM EDT MON APR 4 2011 THE FLOOD WARNING CONTINUES FOR THE SAVANNAH RIVER AT BURTONS FERRY. * FROM LATE TONIGHT TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM MONDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 15.2 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 15.0 FEET...FLOODING OF SOME ADJACENT AGRICULTURAL LANDS OCCURS. MOST BOAT RAMPS ALONG THE RIVER ARE UNUSABLE. $$ GAC103-251-SCC049-053-060044- /O.CON.KCHS.FL.W.0005.000000T0000Z-000000T0000Z/ /CLYG1.1.ER.110404T2330Z.110410T1200Z.000000T0000Z.NO/ 844 PM EDT MON APR 4 2011 THE FLOOD WARNING CONTINUES FOR THE SAVANNAH RIVER NEAR CLYO. * AT 8 PM MONDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY SUNDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 13.3 FEET...ONE FOOT OF WATER COVERS TOM GOETHE ROAD JUST AFTER THE PAVEMENT ENDS. $$
500 WGUS82 KCHS 051442 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1042 AM EDT TUE APR 5 2011 GAC267-279-061442- /O.EXT.KCHS.FL.W.0003.000000T0000Z-110406T1800Z/ /REDG1.1.ER.110402T0730Z.110403T1615Z.110406T0600Z.NO/ 1042 AM EDT TUE APR 5 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 AM TUESDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$ GAC251-SCC005-061442- /O.CON.KCHS.FL.W.0004.000000T0000Z-110407T1200Z/ /BFYG1.1.ER.110405T0815Z.110405T1800Z.110407T0000Z.NO/ 1042 AM EDT TUE APR 5 2011 THE FLOOD WARNING CONTINUES FOR THE SAVANNAH RIVER AT BURTONS FERRY. * AT 10 AM TUESDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 15.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * AT 15.0 FEET...FLOODING OF SOME ADJACENT AGRICULTURAL LANDS OCCURS. MOST BOAT RAMPS ALONG THE RIVER ARE UNUSABLE. $$ GAC103-251-SCC049-053-061442- /O.CON.KCHS.FL.W.0005.000000T0000Z-000000T0000Z/ /CLYG1.1.ER.110404T2330Z.110410T1200Z.000000T0000Z.NO/ 1042 AM EDT TUE APR 5 2011 THE FLOOD WARNING CONTINUES FOR THE SAVANNAH RIVER NEAR CLYO. * AT 10 AM TUESDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY SUNDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 13.3 FEET...ONE FOOT OF WATER COVERS TOM GOETHE ROAD JUST AFTER THE PAVEMENT ENDS. $$
386 WGUS82 KCHS 060241 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1041 PM EDT TUE APR 5 2011 GAC029-051-103-070241- /O.CON.KCHS.FL.W.0006.000000T0000Z-000000T0000Z/ /EDEG1.1.ER.110406T0600Z.110412T1200Z.000000T0000Z.NO/ 1041 PM EDT TUE APR 5 2011 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 10 PM TUESDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 9.4 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 9.0 FEET...THE PRIVATE CAMPING CLUB AND ACCESS ROAD OFF OLD JENKS TURNPIKE ARE FLOODED. $$ GAC251-SCC005-070241- /O.EXT.KCHS.FL.W.0004.000000T0000Z-110407T0600Z/ /BFYG1.1.ER.110405T0815Z.110406T0600Z.110406T1800Z.NO/ 1041 PM EDT TUE APR 5 2011 THE FLOOD WARNING CONTINUES FOR THE SAVANNAH RIVER AT BURTONS FERRY. * AT 10 PM TUESDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 15.2 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL THEN FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 15.0 FEET...FLOODING OF SOME ADJACENT AGRICULTURAL LANDS OCCURS. MOST BOAT RAMPS ALONG THE RIVER ARE UNUSABLE. $$ GAC103-251-SCC049-053-070241- /O.CON.KCHS.FL.W.0005.000000T0000Z-000000T0000Z/ /CLYG1.1.ER.110404T2330Z.110410T1200Z.000000T0000Z.NO/ 1041 PM EDT TUE APR 5 2011 THE FLOOD WARNING CONTINUES FOR THE SAVANNAH RIVER NEAR CLYO. * AT 10 PM TUESDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY SUNDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 13.3 FEET...ONE FOOT OF WATER COVERS TOM GOETHE ROAD JUST AFTER THE PAVEMENT ENDS. $$ GAC267-279-060311- /O.CAN.KCHS.FL.W.0003.000000T0000Z-110406T1800Z/ /REDG1.1.ER.110402T0730Z.110403T1615Z.110405T2030Z.NO/ 1041 PM EDT TUE APR 5 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 PM TUESDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 4 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.3 FEET BY THURSDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
849 WGUS82 KCHS 061531 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1131 AM EDT WED APR 6 2011 GAC029-051-103-071531- /O.CON.KCHS.FL.W.0006.000000T0000Z-000000T0000Z/ /EDEG1.1.ER.110406T1430Z.110411T0000Z.000000T0000Z.NO/ 1131 AM EDT WED APR 6 2011 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 11 AM WEDNESDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY SUNDAY EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 9.0 FEET...THE PRIVATE CAMPING CLUB AND ACCESS ROAD OFF OLD JENKS TURNPIKE ARE FLOODED. $$ GAC251-SCC005-070600- /O.CON.KCHS.FL.W.0004.000000T0000Z-110407T0600Z/ /BFYG1.1.ER.110405T0815Z.110406T0815Z.110406T1800Z.NO/ 1131 AM EDT WED APR 6 2011 THE FLOOD WARNING CONTINUES FOR THE SAVANNAH RIVER AT BURTONS FERRY. * AT 11 AM WEDNESDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE THIS AFTERNOON. * AT 15.0 FEET...FLOODING OF SOME ADJACENT AGRICULTURAL LANDS OCCURS. MOST BOAT RAMPS ALONG THE RIVER ARE UNUSABLE. $$ GAC103-251-SCC049-053-071531- /O.CON.KCHS.FL.W.0005.000000T0000Z-000000T0000Z/ /CLYG1.1.ER.110404T2330Z.110410T1200Z.000000T0000Z.NO/ 1131 AM EDT WED APR 6 2011 THE FLOOD WARNING CONTINUES FOR THE SAVANNAH RIVER NEAR CLYO. * AT 11 AM WEDNESDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY SUNDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 13.3 FEET...ONE FOOT OF WATER COVERS TOM GOETHE ROAD JUST AFTER THE PAVEMENT ENDS. $$
356 WGUS82 KCHS 070529 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 129 AM EDT THU APR 7 2011 GAC251-SCC005-070559- /O.CAN.KCHS.FL.W.0004.000000T0000Z-110407T0600Z/ /BFYG1.1.ER.110405T0815Z.110406T0815Z.110407T0000Z.NO/ 129 AM EDT THU APR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE SAVANNAH RIVER AT BURTONS FERRY. * AT 1 AM THURSDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 15.0 FEET. * FELL BELOW FLOOD STAGE AT 8 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY TOMORROW MORNING. * AT 15.0 FEET...FLOODING OF SOME ADJACENT AGRICULTURAL LANDS OCCURS. MOST BOAT RAMPS ALONG THE RIVER ARE UNUSABLE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Apr 4, 7:59 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 4, 7:59 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
759 AM EDT MON APR 4 2011
.SYNOPSIS...
ATLC HIGH PRES WILL WEAKEN AND MOVE E TODAY. A COLD FRONT WILL
MOVE THROUGH THE AREA LATE TONIGHT INTO EARLY TUE. HIGH PRES WILL
SHIFT E OVER THE SOUTHEAST STATES MID WEEK BEFORE SETTLING OVER
THE ATLC THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DEEP LAYERED RIDGING OVER THE REGION THIS MORNING IS EXPECTED TO
SHIFT E AND WEAKEN TODAY. THE LOW LEVEL PRES GRADIENT WILL DRASTICALLY
TIGHTEN AS STRONG UPPER HEIGHT FALLS REACH THE MISSISSIPPI VALLEY
REGION LATE TODAY AND UPPER FLOW BACKS STEADILY OVER GEORGIA AND
THE CAROLINAS. MODELS SHOW A GOOD BIT OF 850 MB THETA-E ADVECTION
OVER THE REGION TODAY AS A LEAD SHORT WAVE MOVES THROUGH THE
LOWER GULF COAST REGION. FORECAST SOUNDINGS SHOW THE MID LEVEL CAP
WILL LIKELY DENY ANY CONVECTIVE DEVELOPMENT UNTIL LATE TODAY...THEN...
MARGINAL SURFACE-BASED INSTABILITY AND QUITE DRY MID LEVELS WILL
LIMIT ANY SPOTTY CONVECTION THAT MAY DEVELOP TO THE I-95 CORRIDOR
NEAR THE LATE DAY SEA BREEZE AND DEEP CONVECTION SEEMS UNLIKELY.
WE HAVE CONTINUED WITH A DRY FORECAST AND SUNSHINE WITH MUCH
WARMER TEMPERATURES MOST AREAS TODAY. HIGHS LOWER TO MID 80S...
SOME SPOTS MAYBE WARMER IN INLAND SE GEORGIA AND ADJACENT THE CSRA
REGION. MAINLY SCATTERED CUMULUS FIELDS ARE EXPECTED LATER TODAY.
GUSTY S TO SW WINDS WILL DEVELOP ALL AREAS THIS AFTERNOON...STRONGEST
IN THE VICINITY OF THE RESULTANT SEA BREEZE BOUNDARY OVER THE
COASTAL CHARLESTON TRI-COUNTY AREA THIS AFTERNOON. IT CERTAINLY
COULD BE CLOSE TO WIND ADVISORY CRITERIA LOCALLY LATE THIS
AFTERNOON WITH BRIDGES AND ELEVATED SURFACES LIKELY THE TROUBLE
SPOTS.
LAKE WINDS...WINDS WILL PICK UP ACROSS THE SANTEE COOPER LAKES
REGION LATE MORNING AND AFTERNOON. WINDS WILL BECOME GUSTY ALONG
LAKE SHORES WITH POOR MIXING PROFILES OVER THE LAKE ITSELF WITH
LOWER 60S WATER TEMPS. WE HAVE MAINTAINED A LAKE WIND ADVISORY FOR
THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
FORECAST MODELS ARE COMING INTO BETTER AGREEMENT WITH THE
GENERAL TIMING OF A COLD FRONT RAPIDLY MOVING THROUGH THE AREA
TONIGHT INTO TUESDAY MORNING. THE ONGOING PRECIPITATION FORECAST
NEEDED ONLY SLIGHT TWEAKS TO COINCIDE WITH THE LATEST MODEL
CONSENSUS...WHICH INDICATES THE FIRST SHOWER ACTIVITY PUSHING INTO
THE FAR WESTERN COUNTIES AROUND 2 AM EARLY TUESDAY MORNING.
HIGHEST CONFIDENCE THAT SHOWERS WILL BE IMPACTING THE FORECAST
AREA IS AROUND DAYBREAK TUESDAY...AS NEARLY ALL MODELS PLACE THE
COLD FRONT AND ASSOCIATED SURFACE TROUGH DIRECTLY OVER SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA AT THIS TIME. EXPECT THE
FRONTAL SYSTEM TO THEN PUSH OFFSHORE BY LATE MORNING/EARLY
AFTERNOON TUESDAY...WITH PRECIPITATION ENDING FROM WEST TO EAST
ACCORDINGLY.
THERE IS STILL SOME CONCERN REGARDING SEVERE WEATHER POTENTIAL
DURING THE COLD FRONTAL PASSAGE TONIGHT INTO EARLY TUESDAY. UPPER
FORCING AND JET DYNAMICS ARE STILL QUITE IMPRESSIVE...WITH A 50 TO
60 KT 925 MB JET CREATING A MORE THAN SUFFICIENT SHEAR PROFILE
FOR ORGANIZED STRONG CONVECTIVE DEVELOPMENT. THE MAIN QUESTION IS
WHETHER INSTABILITY WILL BE SUFFICIENT TO MAINTAIN THUNDERSTORM
ACTIVITY DURING THE CLIMATOLOGICALLY UNFAVORABLE OVERNIGHT PERIOD.
AN ANALYSIS OF CONVECTIVE PARAMETERS AMONG THE MODELS DOES SHOW A
DISTINCT DIMINISHING TREND IN INSTABILITY AS THE MAIN LINE OF
THUNDERSTORMS APPROACHES THE FORECAST AREA FROM THE WEST. ONLY
WEAK SURFACE BASED INSTABILITY LINGERS IN A FEW OF THE MODEL
SOLUTIONS AS THE FRONT SHIFTS INTO THE AREA...WITH LIFTED INDICES
AROUND -2 AND CAPE VALUES BELOW 1000 J/KG.
IF THIS WEAK INSTABILITY CAN SUSTAIN CONVECTION...AND CONSIDERING
THE ROBUST WIND FIELDS...SEVERE THUNDERSTORMS WITH DAMAGING WIND
GUSTS REMAINS A POSSIBILITY. LATEST THINKING IS THAT ANY ISOLATED
SEVERE THUNDERSTORM ACTIVITY WOULD BE THE RESULT OF ONGOING
CONVECTION FROM THE WEST POTENTIALLY SLIPPING INTO THE FORECAST
AREA BEFORE SUCCUMBING TO A LESS IDEAL ENVIRONMENT. STORM
PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR DAY
2...AND WILL THUS MAINTAIN THE MENTION OF SEVERE POTENTIAL WITHIN
THE LOCAL HAZARDOUS WEATHER OUTLOOK.
THE ELONGATED UPPER TROUGH WILL SWEEP OFFSHORE JUST BEHIND THE
SURFACE FRONT TUESDAY AFTERNOON...WHILE DRY HIGH PRESSURE BUILDS
INTO THE REGION FROM THE WEST/SOUTHWEST. COLD ADVECTION FOLLOWING
THE FRONTAL PASSAGE WILL SUPPORT MUCH COOLER WEATHER TUESDAY INTO
WEDNESDAY. EXPECT HIGH TEMPERATURES TUESDAY AFTERNOON TO ONLY REACH
THE UPPER 60S...WHILE OVERNIGHT LOWS BECOME QUITE CHILLY IN THE
UPPER 30S INLAND TO THE LOWER 40S CLOSER TO THE COAST. RADIATIONAL
COOLING TUESDAY NIGHT WILL BE ENHANCED BY NEARLY CALM WINDS...AS
THE CENTER OF THE SURFACE HIGH SETTLES DIRECTLY OVER THE FORECAST
AREA. WILL THUS CONTINUE TO MONITOR FOR THE POTENTIAL OF PATCHY
TO SCATTERED FROST DEVELOPMENT ACROSS INLAND SHELTERED LOCATIONS
TUESDAY NIGHT...MAINTAINING MENTION IN THE HAZARDOUS WEATHER
OUTLOOK.
TEMPERATURES WILL MODERATE BACK TOWARD SEASONAL NORMALS IN THE LOWER
70S ON WEDNESDAY...AS A ZONAL FLOW ALOFT ALLOWS THE PROGRESSIVE
SURFACE HIGH TO SLIP OFF THE COAST AND INTO THE ATLANTIC. UPPER
RIDGING WILL THEN STRENGTHEN FROM THE SOUTH BEGINNING
THURSDAY...SUPPORTING A CONSIDERABLE WARMING TREND THAT WILL
PERSIST INTO THE LONG TERM PERIOD. RAIN FREE CONDITIONS WILL
CONTINUE WEDNESDAY AND THURSDAY.
LAKE WINDS...BREEZY CONDITIONS ARE EXPECTED ON LAKE MOULTRIE
MONDAY THROUGH TUESDAY AFTERNOON AHEAD OF AND BEHIND A STRONG COLD
FRONT. A LAKE WIND ADVISORY HAS BEEN ISSUED TO ACCOUNT FOR THESE
CONDITIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
STRONG UPPER RIDGING WILL BUILD OVER THE REGION LATE IN THE WEEK
AND INTO THE WEEKEND. TEMPERATURES WILL STEADILY WARM EACH DAY AS
A RESULT...WITH HIGH TEMPERATURES LIKELY PEAKING IN THE LOW TO MID
80S THIS WEEKEND AWAY FROM THE COOLER COASTLINE. ALTHOUGH THE
ATLANTIC SURFACE HIGH COULD SUCCUMB TO A WEAK WAVE OF LOW PRESSURE
TRACKING ACROSS THE MID ATLANTIC STATES OVER THE WEEKEND...PREFER
TO CAP ANY RAIN CHANCES BELOW 15 PERCENT AT THIS TIME CONSIDERING
THE INFLUENCE OF THE STRONG UPPER RIDGE.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
LLWS WILL CONTINUE THROUGH 14Z AT CHS AND 1430Z AT SAV BEFORE
DIURNAL HEATING PROMOTES GUSTY WINDS. EXPECT SOUTH/SOUTHWEST WINDS
BETWEEN 20 TO 30 KTS AT CHS AND 15 TO 25 KTS AT SAV THROUGH MONDAY
AFTERNOON AS A 50 TO 60 KT LOW LVL JET BEGINS TO SHIFT THROUGH THE
SOUTHEASTERN UNITED STATES. WIND GUSTS WILL REMAIN IN THE TAFS
THROUGH THE OVERNIGHT HOURS AHEAD OF AN APPROACHING COLD FRONT
FROM THE WEST. CLOUD COVER WILL EXPAND THIS EVENING AND OVERNIGHT AS
LOW LVL MOISTURE INCREASES. THERE IS A CHANCE OF MVFR CIGS BETWEEN
06Z AND 12Z AT BOTH CHS AND SAV TERMINALS...BUT CONFIDENCE IN PRECISE
TIMING IS TOO LOW TO INCLUDE LATE IN THE TAF PERIOD.
EXTENDED AVIATION OUTLOOK...MVFR/IFR VSBYS AND/OR CIGS ARE POSSIBLE
IN SHOWERS/TSTMS TUE MORNING. OTHERWISE VFR CONDITIONS ARE ANTICIPATED.
&&
.MARINE...
WINDS WILL NOTICEABLY INCREASE ALONG THE LAND/SEA INTERFACE OF
SOUTH CAROLINA THIS AFTERNOON AS THE PRES GRADIENT TIGHTENS AND
MIXING PROFILES BECOME FAVORABLE. OVER COOLER SHELF WATERS THE
MIXING PROCESS IN THIS STRONG WARM AIR ADVECTION SYNOPTIC PATTERN
WILL TEMPER THE AMOUNT OF WINDS/GUSTS REACHING THE SURFACE
INITIALLY. WE WILL CONTINUE TIMING OF SCA ALL WATERS BY LATER
TODAY AS THE LOW LEVEL JET STRENGTHENS SUBSTANTIALLY AFTER MID
AFTERNOON. SEAS STARTING OFF ONLY AT 1.5 FT AT GRAYS REEF AND
3.5 FT AT BUOY 41004... WE INITIALIZED A TAD LOWER BUT BY THIS
AFTERNOON...SIMILAR TREND OF INCREASING SEAS FROM THE PREVIOUS
PACKAGE.
RIP CURRENTS...STRONG ONSHORE WINDS AND THE NEW MOON WILL
CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS ON SOUTH CAROLINA
BEACHES TODAY.
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND MOVE
INTO THE COASTAL WATERS TUESDAY MORNING. EXPECT A STRONG SOUTHERLY
SURGE AHEAD OF THE SYSTEM TONIGHT...AS AN ENHANCED PRESSURE
GRADIENT AND A 50 TO 60 KT LOW LEVEL JET SET UP OVER THE MARINE
ZONES. WINDS ACROSS THE SOUTH CAROLINA WATERS AND THE OFFSHORE
GEORGIA ZONES COULD PEAK AT 25 TO 30 KT TONIGHT THROUGH EARLY
TUESDAY...AND FREQUENT GUSTS TO GALE FORCE COULD STILL BE A
POSSIBILITY. THE WARM ADVECTION REGIME AHEAD OF THE FRONT COULD BE
A LIMITING FACTOR...AND PREFER TO MAINTAIN THE GALE WATCH AT THIS
POINT FOR THE SOUTH CAROLINA WATERS NORTH OF EDISTO AND THE OUTER
GEORGIA ZONES. ALL OTHER MARINE ZONES WILL SEE SOLID SMALL CRAFT
ADVISORY CONDITIONS PERSISTING INTO TUESDAY.
IMPROVING CONDITIONS ARE EXPECTED TUESDAY NIGHT AND CONTINUING
THROUGH THE END OF THE WEEK...WITH WINDS AND SEAS BELOW SMALL
CRAFT THRESHOLDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT TUESDAY
FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EDT
TUESDAY FOR AMZ352-354.
GALE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
AMZ350-374.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR AMZ350.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING FOR AMZ374.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT
TUESDAY FOR AMZ330.
&&Hazardous weather outlook, Apr 4, 4:37 AM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 437 AM EDT MON APR 4 2011 AMZ330-352-354-GAZ116>119-137>141-SCZ052-050845- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-TIDAL BERKELEY- 437 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP TONIGHT...AS A STRONG COLD FRONT APPROACHES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP EARLY TUESDAY...AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048>051-050845- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 437 AM EDT MON APR 4 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP TONIGHT...AS A STRONG COLD FRONT APPROACHES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP EARLY TUESDAY...AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-374-050845- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 437 AM EDT MON APR 4 2011 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP TONIGHT...AS A STRONG COLD FRONT APPROACHES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP EARLY TUESDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-050845- INLAND BERKELEY- 437 AM EDT MON APR 4 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT TUESDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP TONIGHT...AS A STRONG COLD FRONT APPROACHES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP EARLY TUESDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR TEMPERATURES TO DROP INTO THE 30S TUESDAY NIGHT. AS A RESULT...PATCHY TO SCATTERED FROST MAY DEVELOP...AND A FROST ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114-115-SCZ040-042>044-047-050845- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 437 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP TONIGHT...AS A STRONG COLD FRONT APPROACHES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE WEATHER...THERE IS A LOW POTENTIAL THAT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP EARLY TUESDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM ANY THUNDERSTORMS THAT BECOME SEVERE. FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR TEMPERATURES TO DROP INTO THE 30S TUESDAY NIGHT. AS A RESULT...PATCHY TO SCATTERED FROST MAY DEVELOP AND A FROST ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:26 AM EDT | River Flood Warning | CHS | Effingham, Screven | 11 days |
| Apr 4, 3:49 PM EDT | Gale Warning | CHS | 19 hr | |
| Apr 4, 4:14 PM EDT | Wind Advisory | CHS | Berkeley, Dorchester | 18 hr |
| Apr 4, 4:17 PM EDT | High Surf Advisory | CHS | 18 hr |
Nearby
River Flood Warnings in Georgia, 2011River Flood Warnings in South Carolina, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.